MAUDE Adverse Event Report: ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA) FG ESP200 EPIC 2.0 SUP 27MM PMP BR MFR; SURGICAL TISSUE VALVES

ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA) FG ESP200 EPIC 2.0 SUP 27MM PMP BR MFR; SURGICAL TISSUE VALVES
Model Number ESP200-27
Medical Device Problem Codes Backflow (1064); Incomplete Coaptation (2507)
Health Effect - Clinical Code Valvular Insufficiency/ Regurgitation (4449)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation results will be provided in a subsequent submission.
 
Event or Problem Description
It was reported that a 27mm epic supra valve was implanted on (b)(6) 2021.Post implant echocardiogram (echo) showed severe central regurgitation and what seemed as if the non coronary leaflet was not moving on echo.The decision was made to go back on bypass and remove the valve.The 27mm epic supra valve was removed, no issues noted upon inspection.The annulus was re-sized and a decision to place a 25mm epic plus supra was made.Post procedure, the new valve is moving well with a gradient of 6mm.Patient stable, no additional information was provided.
 
Additional Manufacturer Narrative
Additional information sections: d9, g3, h1, h2, h3, h6, h10.Added h6 device code : 1064 - backflow.The reported event of regurgitation could not be confirmed.No anomalies were found with the valve cusps, and functional testing at the time of manufacturing and upon return to abbott indicated the valve functioned normally.This test ensures proper cuspal coaptation and hemodynamic performance.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported event could not be conclusively determined.In the absence of any evidence of valve anomaly that may impact valvular function, the reported event is consistent with a non-structural valve dysfunction.A non-structural valve dysfunction (nsvd) is a known potential complication of valve replacement surgery as outlined in the instructions for use.Nsvd is commonly attributed to implant-related technical factors such as inappropriate sizing or positioning, entrapment by suture, stent deformation, or mishandling of the leaflet tissue.In this case, a smaller, 25mm valve was implanted, so the valve could have been inappropriately sized, which could explain the observed intra-operative valvular dysfunction.However the exact cause of the observed intra-operative valvular regurgitation cannot be conclusively determined.

Brand Name
FG ESP200 EPIC 2.0 SUP 27MM PMP BR MFR
Common Device Name
SURGICAL TISSUE VALVES
Manufacturer (Section D)
ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA)
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR  31310-260
Manufacturer (Section G)
ST. JUDE MEDICAL, BRASIL LTDA. (PAMPULHA)
rua professor jose vieira de mendonça 1301
engenho nogueira - belo horizonte - mg
belo horizonte 31310 -260
BR   31310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key13351427
Report Number3001883144-2022-00004
Device Sequence Number16555979
Product Code LWR
UDI-Device Identifier05415067033154
UDI-Public05415067033154
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040021/S047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2022
Device Model NumberESP200-27
Device Catalogue NumberESP200-27
Device Lot NumberBR00030420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date01/25/2022
Supplement Report FDA Received Date03/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale